Neuroleptic malignant syndrome is a neurological disorder which is characterised by the altered mental health, muscle rigidity hyperthermia and autonomic hyperactivity. The condition occurs as a result of adverse reaction to neuroleptic or antipsychotic drugs. The condition usually develops within the first few weeks of the treatment with drugs. However neuroleptic malignant syndrome may develop any time during the therapy period. It could also develop due to the anti-parkinsonism drugs.
Common symptoms of the condition include :
The causative drugs are stopped and complications are treated supportively in intensive care units. Fever is treated aggressively and muscle relaxants are advised. Apart from these steps, the doctor will advice dopaminergic drugs such as dopamine agonist.
Image Courtesy : Getty
Read more articles on Neuroleptic Malignant Syndorme Signs and Syndrome
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.